Alert archive / Missouri / River Flood Warnings in 2017

River Flood Warning 224, NWS Kansas City, MO

October 15, 2017Cooper County, Saline County, Missouri

NWS Kansas City, MO issued this river flood warning at Oct 15, 2017, 8:10 AM CDT for Cooper County, Saline County, Missouri. It took effect at Oct 15, 2017, 2:12 PM CDT. It was in force for 3 days.

The area

The outline as issued.

The facts

Issued
Oct 15, 2017, 8:10 AM CDT (13:10 UTC)
In effect from
Oct 15, 2017, 2:12 PM CDT
Expired
Oct 18, 2017, 3:24 PM CDT
In force
3 days
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Minor

Counties Cooper County, MO, Saline County, MO

The radar

The Pleasant Hill radar (KEAX), 90 km from the middle of the area, began a volume at 13:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Blackwater River near Blue Lick (BLVM7). The gauge peaked at 24.73 ft at Oct 15, 2017, 9:00 PM CDT.

actionminormoderate10203010/1510/1610/1710/1810/19
Action stage
19 ft
Minor stage
24 ft
Moderate stage
29 ft
Major stage
37 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06908000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

491 
WGUS43 KEAX 151310
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
810 AM CDT Sun Oct 15 2017



...The National Weather Service in Pleasant Hill Mo has issued a 
flood warning for the following rivers in Missouri...

  Blackwater River near Blue Lick affecting Cooper and Saline 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC053-195-161310-
/O.NEW.KEAX.FL.W.0224.171016T0424Z-171018T2024Z/
/BLVM7.1.ER.171016T0424Z.171017T0000Z.171017T2024Z.NO/
810 AM CDT Sun Oct 15 2017

The National Weather Service in Pleasant Hill Mo has issued a 

* Flood Warning for 
  The Blackwater River near Blue Lick.
* from this evening to Wednesday afternoon.
* At  7:45 AM Sunday the stage was 22.9 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tonight and continue to rise 
  to near 26.3 feet by Monday evening. The river will fall below 
  flood stage by Tuesday afternoon.
* At 24.0 feet...Cropland and pastures along the river flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Blackwater River
  Blue Lick       24   22.9   Sun 08 AM   26.3 Monday evening
     
&&
  
LAT...LON 3894 9342 3899 9348 3903 9297 3894 9295 3893 9323

  

$$
5 follow-up statements
241 
WGUS83 KEAX 151630
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
1130 AM CDT Sun Oct 15 2017



...The Flood Warning continues for the following rivers in 
Missouri...

  Blackwater River at Valley City affecting Johnson and Pettis 
  Counties.

  Blackwater River near Blue Lick affecting Cooper and Saline 
  Counties.

...The Flood Warning continues for the following rivers in 
Missouri...

  Big Creek at Blairstown affecting Cass...Henry and Johnson 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC037-083-101-161630-
/O.CON.KEAX.FL.W.0223.000000T0000Z-171017T0136Z/
/BLRM7.1.ER.171015T0626Z.171015T1100Z.171016T0136Z.UU/
1130 AM CDT Sun Oct 15 2017

The Flood Warning continues for
  The Big Creek at Blairstown.
* until Monday evening.
* At 11:00 AM Sunday the stage was 21.6 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 21.6 feet by this
  afternoon. The river will fall below flood stage this evening.
* At 20.0 feet...The west bank of the creek begins to flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Big Creek
  Blairstown      20   21.6   Sun 11 AM   21.6 this afternoon
     
&&
  
LAT...LON 3873 9422 3875 9416 3857 9394 3840 9384 3840 9391

  

$$

MOC101-159-161630-
/O.EXT.KEAX.FL.W.0222.000000T0000Z-171017T0310Z/
/VLYM7.2.ER.171015T0558Z.171015T1545Z.171016T0310Z.NO/
1130 AM CDT Sun Oct 15 2017

The Flood Warning continues for
  The Blackwater River at Valley City.
* until Monday evening.
* At 11:00 AM Sunday the stage was 25.9 feet.
* Flood stage is 22.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 25.9 feet by this
  afternoon. The river will fall below flood stage tonight.
* At 25.0 feet...County Highway E near Valley City and Highway 23 
  near the Perry State Wildlife Area are under water.
* At 22.0 feet...Woodlands and farm fields along the river begin to 
  flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Blackwater River
  Valley City     22   25.9   Sun 11 AM   25.9 this afternoon
     
&&
  
LAT...LON 3894 9342 3882 9361 3882 9368 3891 9361 3899 9348

  

$$

MOC053-195-161630-
/O.EXT.KEAX.FL.W.0224.171015T1912Z-171018T2024Z/
/BLVM7.1.ER.171015T1912Z.171017T0000Z.171017T2024Z.NO/
1130 AM CDT Sun Oct 15 2017

The Flood Warning continues for
  The Blackwater River near Blue Lick.
* until Wednesday afternoon.
* At 10:45 AM Sunday the stage was 23.6 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this afternoon and continue to
  rise to near 26.3 feet by Monday evening. The river will fall below
  flood stage by Tuesday afternoon.
* At 24.0 feet...Cropland and pastures along the river flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Blackwater River
  Blue Lick       24   23.6   Sun 11 AM   26.3 Monday evening
     
&&
  
LAT...LON 3894 9342 3899 9348 3903 9297 3894 9295 3893 9323

  

$$
127 
WGUS83 KEAX 152151
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
451 PM CDT Sun Oct 15 2017



...The Flood Warning is cancelled for the following rivers in 
Missouri...

  Big Creek at Blairstown affecting Cass...Henry and Johnson 
  Counties.

...The Flood Warning continues for the following rivers in 
Missouri...

  Blackwater River at Valley City affecting Johnson and Pettis 
  Counties.
  Blackwater River near Blue Lick affecting Cooper and Saline 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC037-083-101-152221-
/O.CAN.KEAX.FL.W.0223.000000T0000Z-171016T2002Z/
/BLRM7.1.ER.171015T0626Z.171015T1100Z.171015T1924Z.UU/
451 PM CDT Sun Oct 15 2017

The Flood Warning is cancelled for
  The Big Creek at Blairstown.
* At  4:00 PM Sunday the stage was 19.3 feet.
* Flood stage is 20.0 feet.
* Fell below flood stage at  2:24 PM Sunday.
* Forecast...The river will continue to fall to 16.1 feet by Monday 
  morning.


&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Big Creek
  Blairstown      20   19.3   Sun 04 PM   18.7 this evening
     
&&
  
LAT...LON 3873 9422 3875 9416 3857 9394 3840 9384 3840 9391

  

$$

MOC101-159-162151-
/O.CON.KEAX.FL.W.0222.000000T0000Z-171017T0310Z/
/VLYM7.2.ER.171015T0558Z.171015T1830Z.171016T0310Z.NO/
451 PM CDT Sun Oct 15 2017

The Flood Warning continues for
  The Blackwater River at Valley City.
* until Monday evening.
* At  4:00 PM Sunday the stage was 25.7 feet.
* Flood stage is 22.0 feet.
* Moderate flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  tonight.
* At 25.0 feet...County Highway E near Valley City and Highway 23 
  near the Perry State Wildlife Area are under water.
* At 22.0 feet...Woodlands and farm fields along the river begin to 
  flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Blackwater River
  Valley City     22   25.7   Sun 04 PM   23.9 this evening
     
&&
  
LAT...LON 3894 9342 3882 9361 3882 9368 3891 9361 3899 9348

  

$$

MOC053-195-162151-
/O.CON.KEAX.FL.W.0224.000000T0000Z-171018T2024Z/
/BLVM7.1.ER.171015T1734Z.171017T0000Z.171017T2024Z.NO/
451 PM CDT Sun Oct 15 2017

The Flood Warning continues for
  The Blackwater River near Blue Lick.
* until Wednesday afternoon.
* At  4:45 PM Sunday the stage was 24.5 feet.
* Flood stage is 24.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 26.3 feet by 
  Monday evening. The river will fall below flood stage Tuesday 
  afternoon.
* At 24.0 feet...Cropland and pastures along the river flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Blackwater River
  Blue Lick       24   24.5   Sun 05 PM   26.3 Monday evening
     
&&
  
LAT...LON 3894 9342 3899 9348 3903 9297 3894 9295 3893 9323

  

$$
496 
WGUS83 KEAX 160139
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
839 PM CDT Sun Oct 15 2017



...The Flood Warning continues for the following rivers in 
Missouri...

  Blackwater River at Valley City affecting Johnson and Pettis 
  Counties.

  Blackwater River near Blue Lick affecting Cooper and Saline 
  Counties.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC101-159-170139-
/O.EXT.KEAX.FL.W.0222.000000T0000Z-171017T0649Z/
/VLYM7.2.ER.171015T0558Z.171015T1830Z.171016T0649Z.NO/
839 PM CDT Sun Oct 15 2017

The Flood Warning continues for
  The Blackwater River at Valley City.
* until late Monday night.
* At  8:00 PM Sunday the stage was 24.7 feet.
* Flood stage is 22.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  early Monday morning.
* At 22.0 feet...Woodlands and farm fields along the river begin to 
  flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Blackwater River
  Valley City     22   24.7   Sun 08 PM   22.4 early Monday morning
     
&&
  
LAT...LON 3894 9342 3882 9361 3882 9368 3891 9361 3899 9348

  

$$

MOC053-195-170138-
/O.EXT.KEAX.FL.W.0224.000000T0000Z-171019T0023Z/
/BLVM7.1.ER.171015T1734Z.171017T0600Z.171018T0023Z.NO/
839 PM CDT Sun Oct 15 2017

The Flood Warning continues for
  The Blackwater River near Blue Lick.
* until Wednesday evening.
* At  7:45 PM Sunday the stage was 24.7 feet.
* Flood stage is 24.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 27.7 feet by 
  early Tuesday morning. The river will fall below flood stage 
  Tuesday evening.
* At 24.0 feet...Cropland and pastures along the river flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Blackwater River
  Blue Lick       24   24.7   Sun 08 PM   27.7 early Tuesday morning
     
&&
  
LAT...LON 3894 9342 3899 9348 3903 9297 3894 9295 3893 9323

  

$$
647 
WGUS83 KEAX 161250
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
750 AM CDT Mon Oct 16 2017

...The Flood Warning continues for the following river in 
Missouri...

  Blackwater River near Blue Lick affecting Cooper and Saline 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC053-195-171250-
/O.EXT.KEAX.FL.W.0224.000000T0000Z-171017T1800Z/
/BLVM7.1.ER.171015T1734Z.171016T0345Z.171016T1800Z.NO/
750 AM CDT Mon Oct 16 2017

The Flood Warning continues for
  The Blackwater River near Blue Lick.
* until Tuesday afternoon.
* At  6:45 AM Monday the stage was 24.3 feet.
* Flood stage is 24.0 feet.
* Forecast...The river will continue to fall to below flood stage by 
  this afternoon.
* At 24.0 feet...Cropland and pastures along the river flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Blackwater River
  Blue Lick       24   24.3   Mon 07 AM   24.0 this afternoon
     
&&
  
LAT...LON 3894 9342 3899 9348 3903 9297 3894 9295 3893 9323

  

$$
500 
WGUS83 KEAX 161852
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
152 PM CDT Mon Oct 16 2017

...The Flood Warning is cancelled for the following rivers in 
Missouri...

  Blackwater River near Blue Lick affecting Cooper and Saline 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC053-195-161922-
/O.CAN.KEAX.FL.W.0224.000000T0000Z-171017T1800Z/
/BLVM7.1.ER.171015T1734Z.171016T0345Z.171016T1545Z.NO/
152 PM CDT Mon Oct 16 2017

The Flood Warning is cancelled for
  The Blackwater River near Blue Lick.
* At  1:45 PM Monday the stage was 23.8 feet.
* Flood stage is 24.0 feet.
* Fell below flood stage at 10:45 AM Monday.
* Forecast...The river will continue to fall to 21.3 feet by Tuesday 
  morning.
* At 24.0 feet...Cropland and pastures along the river flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Blackwater River
  Blue Lick       24   23.8   Mon 02 PM   23.2 this evening
     
&&
  
LAT...LON 3894 9342 3899 9348 3903 9297 3894 9295 3893 9323

  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Oct 15, 6:07 AM CDT, 2 hours 3 minutes earlier.

Area forecast discussion, Oct 15, 6:07 AM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
607 AM CDT Sun Oct 15 2017

.Discussion...
Issued at 312 AM CDT SUN OCT 15 2017

Much quieter conditions are settling in across the forecast area
early this morning, with the storms/rain moving off toward the
east. What's being left immediately behind, besides falling temps,
is a LL stratus deck that looks to persist through this morning
before much drier air filters in and clears it out by midday.
Today will be a beautiful fall day with highs only reaching the
upper 50s to lower 60s. While benign weather conditions will
continue into tonight, the concern turns toward those with
agricultural interests, i.e. those particularly worried about
sensitive vegetation, as lows bottom out in the mid-upper 30s to
near 40 degrees. Currently, could see patchy frost, especially in
northern MO, but will need to monitor the forecast later today to
see if more widespread frost concerns arise. By tomorrow
afternoon, temps will have rebounded well into the mid to upper
60s.

What we're looking at for the week in terms of the weather pattern
is surface high pressure to start the week off, with a transition
to zonal flow aloft by the middle of the week. Toward the end of
the week, models are depicting ridging building over the SE CONUS,
creating an increasingly amplified pattern as a trough crosses the
Intermountain West. This setup hints at the potential for the next
rain chances to impact the area but at this point is too far out
to nail down specifics or have high confidence in the exact
scenario that will play out. In the meantime, rest assured that
temps will continue to moderate throughout the week, creeping back
up above normal for mid-October.

&&

.Aviation...(For the 12Z TAFS through 12Z Monday Morning)
Issued at 559 AM CDT SUN OCT 15 2017

IR satellite imagery early this morning is depicting some LL
stratus that is lingering on the backside of the exiting
precip/associated cloud cover. These lowered ceilings are
currently making their way into NW MO and given its trajectory,
should graze past at least STJ, as well as MCI and MKC, but
missing IXD. Have therefore included a mention of these MVFR
ceilings as a TEMPO group for a few hours this morning before it
finally filters out and a much drier airmass settles in. Winds
early this morning have persistently been gusting out of the NW
and while there should be minimal changes in the direction
throughout the remainder of the day, the winds are looking to
slacken slightly as the day progresses, thanks to surface high
pressure building in behind the tight pressure gradient that is
currently in place over the region. For the latter portion of the
TAF period, STJ may need to be monitored for its typical visby
issues it experiences in the fall behind a cold front (thanks to
the formation of river fog).

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

Discussion...lg
Aviation...lg
Hazardous weather outlook, Oct 15, 5:02 AM CDT, 3 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
502 AM CDT Sun Oct 15 2017

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-161015-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
502 AM CDT Sun Oct 15 2017

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

Patchy frost will be possible late tonight in low-lying areas, but no
hazardous weather is expected.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

No hazardous weather is expected at this time.

More detailed information can be accessed at...
https://www.weather.gov/eax/hwo

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 14, 7:06 PM CDTSevere Thunderstorm WarningEAXBates, Cass39 min
Oct 14, 7:40 PM CDTSpecial Weather StatementEAXRandolph35 min
Oct 14, 7:42 PM CDTSpecial Weather StatementEAXHoward33 min
Oct 14, 7:47 PM CDTSevere Thunderstorm WarningEAXBates, Henry28 min
Oct 14, 8:17 PM CDTSpecial Weather StatementEAXHenry43 min
Oct 14, 8:37 PM CDTSpecial Weather StatementEAXPettis53 min
Oct 14, 8:43 PM CDTSevere Thunderstorm WarningEAXCooper, Pettis, Saline47 min
Oct 14, 9:01 PM CDTAreal Flood AdvisoryEAXJohnson, Lafayette, Pettis, Saline3 hr
Oct 14, 9:04 PM CDTSevere Thunderstorm WarningEAXCooper, Howard41 min
Oct 14, 11:51 PM CDTRiver Flood WarningEAXAtchison, Holt31 hr
Oct 15, 1:08 AM CDTRiver Flood WarningEAXJohnson, Pettis34 hr
Oct 15, 1:29 AM CDTRiver Flood WarningEAXCass, Henry, Johnson48 hr
Oct 15, 12:28 PM CDTFrost AdvisoryEAXAndrew, Atchison, Gentry, Holt, Nodaway, Worth20 hr

Nearby

River Flood Warnings in Missouri, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.